MAUDE Adverse Event Report: CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451503L5
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, upon opening the box, the 5f pigtailed 110cm 5 side hole (sh) tempo diagnostic catheter arrived with particles inside the package.There were no reports of patient injury.The device was stored and prepped in accordance with the instructions for use.All devices are stored in the same location, which is not a storage issue, and they receive the same exposure to light.The devices are kept in their white outer boxes until they are used.They are stored in cabinets, but it is not specified whether these cabinets have transparent doors or are dark.The shipment of devices is stored in an environment that is not climate controlled before being stored in the lab, but this is not considered a storage issue.Products are always stored properly, and the hospital air conditioning is just a storage area.The device has not been reprocessed or re-sterilized as it remains in its original packaging and has not been used.The device is not exposed to uv lighting or any form of sterilization process at any point, and the lab does not use any uv or sterilization process in general.Other devices in the box were examined, and they did not have the same malfunction.The device will be returned for evaluation.Several pictures were received.Images were received that show blue polymer flakes within the device packaging.The strain relief is missing from the proximal portion of the device.
 
Additional Manufacturer Narrative
Section d9 was updated to reflect that the device was received on 28-oct-2024.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, upon opening the box, the 5f pigtail 110cm 5 side hole (sh) tempo diagnostic catheter arrived with particles inside the package.There were no reports of patient injury.The device was stored and prepped per the instructions for use (ifu).All devices are stored in the same location, which is not a storage issue, and they receive the same exposure to light.The devices are kept in their white outer boxes until they are used.They are stored in cabinets, but it is not specified whether these cabinets have transparent doors or are dark.Products are always stored properly with hospital air conditioning ventilating the storage area.The device has not been reprocessed or re-sterilized as it remains in its original packaging and has not been used.The device is not exposed to uv lighting or any form of sterilization process at any point, and the lab does not use any uv or sterilization process in general.Other devices in the box were examined, and they did not have the same malfunction.The device will be returned for evaluation.Images were received that show blue polymer flakes within the device packaging.The strain relief is missing from the proximal portion of the device.A sterile unit of catheter cath tempo 5f pig 110cm 5sh was received for analysis.During visual inspection, it was seen that the sterile pouch integrity was not compromised and completely sealed.Additionally, the strain relief presented with degradation conditions.A high magnification evaluation was executed without removing the unit from the sealed pouch bag.During this analysis, freckles of what appear to be the original strain relief material was seen to be distributed inside the pouch bag.Additionally, it was seen that the unit presented other damage in the mid portion of the catheter unit.An additional analysis was executed on cordis miami analytical laboratory, where a tga and a dsc test was performed.During both analysis it was concluded that ¿the complaint unit appeared to have experienced a thermal degradation event.¿.The reported event strain relief ¿ degradation¿ was confirmed.Thermal degradation could be the cause of the observed conditions.The exact cause of the event cannot be determined with the information available.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information and product analysis, the cause of the strain relief degradation could not be determined; however, it is potentially related to the manufacturing process of the unit.Therefore, an investigation has been initiated to further review the potential causes.No further action will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20552104
Report Number9616099-2024-00352
Device Sequence Number21073173
Product Code DQO
UDI-Device Identifier10705032008280
UDI-Public(01)10705032008280(17)260731(10)18230202
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number451503L5
Device Lot Number18230202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/28/2024
02/26/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/01/2024
02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown